Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 175, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2012, 12:26 AM CDT for De Soto Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 12:26 AM CDT (05:26 UTC)
- Expired
- Jun 14, 2012, 1:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 12:30 AM CDT | TSTM WND DMG | N Stanley, LA | TREE DOWNED NORTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
434
WUUS54 KSHV 140526
SVRSHV
LAC031-140630-
/O.NEW.KSHV.SV.W.0175.120614T0526Z-120614T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF MANSFIELD...
* UNTIL 130 AM CDT
* AT 1221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF MANSFIELD...AND MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
CANE AND SOUTH MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3194 9398 3195 9399 3196 9400 3211 9392
3205 9360 3184 9371 3184 9381
TIME...MOT...LOC 0526Z 293DEG 3KT 3200 9386
$$
061 follow-up statement
067
WWUS54 KSHV 140623
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT THU JUN 14 2012
LAC031-140630-
/O.CON.KSHV.SV.W.0175.000000T0000Z-120614T0630Z/
DE SOTO LA-
123 AM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR DE SOTO PARISH...
AT 116 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED OVER DE SOTO PARISH
ABOUT 8 MILES SOUTHWEST OF MANSFIELD AND DECAYING...WHILE MOVING
SOUTHEAST AT 5 MPH. THIS WARNING WILL BE ALLOWED TO EXPIRE AT 130 AM
CDT.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF SOUTH DESOTO PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO WINDS EXPECT...CLOUD TO GROUND LIGHTNING AS THE STORM
DECAYS.
&&
LAT...LON 3191 9382 3196 9386 3200 9381 3202 9362
3184 9371 3184 9376
TIME...MOT...LOC 0620Z 293DEG 3KT 3196 9380
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:44 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 9:44 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 944 PM CDT WED JUN 13 2012 .DISCUSSION... ISOLATED...BUT STG TO SVR TSTMS...HAVE INTENSIFIED AFTER SUNSET...DRIFTING SLOWLY NORTH ACROSS NW LA AND NE TX. AT THE SAME TIME...SVR TSTMS MOVG EAST FROM CENTRAL TX...WEAKENED QUICKLY AT SUNSET. MENTION GUSTY WINDS AND VERY HEAVY RAIN IN FORECAST FOR REMAINDER OF EVENING...AND LEAVE IN ISOLD CONVECTION FOR THE OVERNIGHT./VII/. && .AVIATION... ISOLD STG TSTMS ONLY LIKELY TO AFFECT KSHV TERMINAL...AS OTHER STORMS CONCENTRATED NEAR TOLEDO BEND...BUT EAST OF THE KLFK TERMINAL. LIGHT EAST WINDS...OUTSIDE OF ANY POSSIBLE STG TSTM INDUCED WIND GUSTS. PATCHY FOG POSSIBLE LATER TONIGHT...WHERE HEAVY RAIN FALLS...ESPECIALLY AT KSHV TERMINAL./11/. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 91 71 92 71 / 30 30 10 10 10 MLU 66 92 67 93 69 / 20 30 10 10 10 DEQ 67 90 69 92 69 / 20 20 10 10 10 TXK 67 91 69 93 69 / 20 20 10 10 10 ELD 66 91 66 92 69 / 20 30 10 10 10 TYR 70 90 73 92 71 / 30 20 10 10 10 GGG 70 90 71 92 70 / 30 20 10 10 10 LFK 70 93 72 93 71 / 30 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT WED JUN 13 2012 ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-141200- SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER- SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1110 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE DISSIPATING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS EVENING. ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL- LA SALLE- 1110 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY WILL LIKELY DISSIPATE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS EVENING. 20
In the hours before
Special weather statement, Jun 13, 8:28 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT WED JUN 13 2012
LAZ001-002-140230-
BOSSIER-CADDO-
828 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...BOSSIER CITY...GREENWOOD AND SHREVEPORT...
AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GREENWOOD...OR 9
MILES SOUTHWEST OF SHREVEPORT...MOVING NORTH AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Jun 13, 9:39 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/13/2012 CADDO LA LAW ENFORCEMENT
TREE DOWN IN SHREVEPORT
&&
25Local storm report, Jun 13, 9:42 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 15 SW FLORIEN 31.30N 93.64W
06/13/2012 SABINE LA LAW ENFORCEMENT
POWER LINES DOWN 15 MILES SW OF FLORIEN. SOUTH TOLEDO
BEND RESERVOIR
&&
25Local storm report, Jun 13, 9:49 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/13/2012 CADDO LA LAW ENFORCEMENT
TREES DOWN IN SHREVEPORT
&&
25Special weather statement, Jun 13, 10:18 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED JUN 13 2012
TXZ166-140400-
SAN AUGUSTINE-
1018 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...MACUNE AND SAN AUGUSTINE...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES NORTHEAST
OF ROCKLAND...MOVING NORTHEAST AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
PARKERSpecial weather statement, Jun 13, 11:21 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT WED JUN 13 2012
LAZ010-140515-
DE SOTO-
1121 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANSFIELD...MOVING NORTHEAST AT
10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 48 min |
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 45 min |
| Jun 13, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Jun 14, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 41 min |
| Jun 14, 4:11 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 64 min |
| Jun 14, 4:29 PM CDT | Areal Flood Advisory | SHV | Ouachita | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.